Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

November 4, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Nov 4, 2021, 6:16 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2021, 6:16 PM EDT (22:16 UTC)
Expired
Nov 4, 2021, 7:00 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS82 KMFL 042216
SPSMFL

Special Weather Statement
National Weather Service Miami FL
616 PM EDT Thu Nov 4 2021
 
FLZ066-069-070-042300-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
616 PM EDT Thu Nov 4 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 700 PM EDT...

At 616 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northeast of Bonita Springs, moving east at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Immokalee, Ave Maria, Orangetree, Big Corkscrew
Island, North Naples, Corkscrew Swamp Sanctuary, Quail Creek Estate
and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
      2652 8156 2645 8140 2616 8151 2628 8181
TIME...MOT...LOC 2216Z 287DEG 9KT 2639 8166 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 4, 3:12 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Nov 4, 3:12 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
312 PM EDT Thu Nov 4 2021

...STRONG STORMS POSSIBLE ACROSS SOUTH FLORIDA ON FRIDAY...

.SHORT TERM (Now through Friday Afternoon)...

An interesting and somewhat complex pattern is setting up across the
region through the short term period. A very diffuse surface low is
expected to develop over portions of the Gulf of Mexico either later
tonight or during the day on Friday. This (nontropical) low should
stay on the weak side as it moves generally east and northeast over
the Florida peninsula. Aloft, some fairly interesting dynamics set
up as 1) upper level jet energy is projected to move over the
central part of the state. Additionally, strong signs of PVA in the
lower and mid levels begin to move into the region. With plenty of
upper support, more widespread shower and a few thunderstorms will
be possible.

As the low begins to move north and east, low level flow will
gradually increase; however, overall low level wind shear also looks
modest on Friday. Still, cannot rule out an isolated strong to
severe thunderstorms with instability increasing, especially along
and south of Alligator Alley where the best instability (based on
the 12z guidance) will reside. Also, PWATs will be around 2" leading
to some potential for urban flooding where multiple storms may move
over the same area.

Otherwise, needed a coastal flood statement through the short term.
This morning most of the Atlantic sites touched minor. With King
Tides increasing through Saturday along with a growing northeast
swell, some localized minor coastal flooding will be possible.

.LONG TERM (Friday Night through Thursday)...

The latest guidance remains consistent with pushing the front
through later on Friday night into early Saturday morning. Until
the front pushes through, the potential for a few strong to maybe
even severe thunderstorms will continue out ahead of and along
the front on Friday evening. Chances of showers and thunderstorms
will gradually decrease after the front pushes through, however,
there will still be enough boundary layer moisture to support a
chance of showers through Saturday afternoon as the front still
remains close by.

For the second half of the weekend and into early next week, a
gusty north northwesterly flow behind the front will gradually
shift to more of a northeasterly flow towards the middle of the
week. High pressure will build in for early next week resulting in
a much drier air mass along with cooler temperatures. High
temperatures early next week will generally range from the upper
70s to the lower 80s across most of the region. Low temperatures
in the early morning hours of Sunday and Monday will be the
coolest of the season so far as they will drop into the lower to
mid 50s across Glades and Hendry Counties to the lower to mid 60s
across the east coast areas.

As the winds gradually shift to more of a northeasterly flow
towards the middle of the week, temperatures across the region
will slowly begin to moderate as well. This will also allow for a
slow and gradual moisture return as well along the northeasterly
flow which will introduce a slight chance of showers back into
the forecast for the middle to end of the week. High temperatures
by the middle of the week will generally remain in the lower 80s
across most of South Florida.

&&

.AVIATION(18Z TAFS)...

VCs widely used through this cycle. Showers will start isolated
before coverage increases to scattered later this afternoon with a
couple of thunderstorms not impossible. There may be a break this
evening and overnight before more showers develop toward the end of
the cycle. In fact, there could be more steady rainfall with both
CIG/VIS reductions Friday morning/afternoon. Kept things VFR but
MVFR or lower could be possible at times.

&&

.MARINE...

Northeast swell will continue and even build further through
early next week. Outside of an increasing swell, a cold front will
push through the region late Friday or early Saturday. Behind the
front hazardous marine conditions will be possible and remain
(especially over the Atlantic waters) through the start of the
next workweek.

&&

.BEACHES...

Moderate risk of rip currents along the Palm Beach waters today. The
rip current potential will continue to increase throughout the end
of the workweek and into the weekend, especially along all Atlantic
beaches. Eventually, high surf will develop, especially along the
Palm Beach Coast later this weekend leading to possible beach
erosion.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  81  70  81 /  70  90  70  40
West Kendall     71  81  68  83 /  70  90  70  30
Opa-Locka        72  81  70  82 /  70  90  70  40
Homestead        71  81  68  81 /  70  90  70  40
Fort Lauderdale  72  81  70  80 /  70  90  70  40
N Ft Lauderdale  72  80  70  80 /  70  90  70  40
Pembroke Pines   71  81  69  81 /  70  90  70  40
West Palm Beach  71  80  68  80 /  60  90  70  40
Boca Raton       72  81  70  80 /  70  90  70  40
Naples           69  80  66  77 /  70  80  60  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine/Beaches...Frye
Friday Night through Thursday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Nov 4, 10:20 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1020 AM EDT Thu Nov 4 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1020 AM EDT Thu Nov 4 2021

...Moderate Risk Of Rip Currents Beaches Of Palm Beach County...
...A Few Strong Storms Possible Friday Into Friday Evening...
...Hazardous Marine Conditions Developing This Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the Palm
Beaches. Swim only at guarded beaches and heed the advice of the
beach patrols.

Thunderstorms: Scattered thunderstorms are possible mainly across
mainland South Florida today with a chance of scattered to locally
numerous thunderstorms approaching the region from the Gulf of
Mexico waters overnight as a cold approaches south Florida. Main
concerns with this activity would be occasionally lightning strikes
and brief periods of heavy rainfall.

Waterspouts: A few waterspouts are possible across the South Florida
Coastal waters. .

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A cold front is forecast to move across the region late Friday Night
through Saturday. A few strong storms are possible ahead of the front
Friday and Friday evening.

The risk of rip currents is forecast to remain moderate rest of the week
for the Palm Beaches and to become high behind the front this
weekend for all of the Atlantic beaches. There will be a moderate
risk of rip currents for the Collier county beaches early in the
weekend.

Hazardous marine conditions for small craft are forecast to develop
this weekend across portions of the South Florida waters behind the front.
The greatest concern is for the Atlantic gulf stream waters and the
offshore Collier county waters.

Coastal Flooding will be possible along the Atlantic, especially
during high tide Friday and Saturday. Due to continued northeasterly
swell along with King Tides, some minor coastal flooding will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

In the hours before

Special weather statement, Nov 4, 6:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
616 PM EDT Thu Nov 4 2021

FLZ066-069-070-042300-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
616 PM EDT Thu Nov 4 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 700 PM EDT...

At 616 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northeast of Bonita Springs, moving east at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Immokalee, Ave Maria, Orangetree, Big Corkscrew
Island, North Naples, Corkscrew Swamp Sanctuary, Quail Creek Estate
and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
      2652 8156 2645 8140 2616 8151 2628 8181
TIME...MOT...LOC 2216Z 287DEG 9KT 2639 8166

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 10:28 AM EDTSpecial Marine WarningMFL47 min
Nov 4, 11:14 AM EDTSpecial Marine WarningMFL46 min
Nov 4, 11:24 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach5 days
Nov 4, 6:43 PM EDTSpecial Weather StatementMFLCollier32 min
Nov 4, 6:50 PM EDTSpecial Weather StatementMFLCollier25 min
Nov 4, 6:56 PM EDTSpecial Weather StatementMFLHendry34 min
Nov 4, 7:40 PM EDTSmall Craft AdvisoryMFL6 days

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.